MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK
Model Number 48345T-01
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is in progress to determine the cause of this reported event.An return material authorization (rma) was issued to evaluate the intuitive surgical, inc.(isi) device.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that the staple of the sureform 45 black reload was malformed.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform 45 black reload to perform failure analysis (fa).Fa was not able to confirm and reproduce the customer reported complaint.Visual inspection was performed, and the reload appears to be unused and not fired.The knife does not appear to be exposed.When compared to an in-house unused reload, no obvious difference with the placement of the blades were observed.Further investigation found the reload to have cartridge damage.No material appears to be missing.Additional analysis was performed on the black reload instrument by an advanced failure analysis engineer.Further inspection of the returned reload confirmed two staples from the proximal most pusher on the left side were missing.The staples were not returned with the reload, and they were not found in the bag containing the reload rma.Physical review and visual inspection of the reload confirmed that the reload was not fired.The blade position closely matched that of an in-house unfired black reload.The shuttle was found flush with the cartridge body, and the shuttle ramps showed no interaction with the first set of pushers.Damage to the proximal end of the cartridge on either side can occur due to installation or removal of a reload into stapler jaws.It is likely this reload was installed in a stapler; however, evidence suggests it was never fired.There are several 'in-line process controls' related to reload staple presence and protrusion during assembly of reloads.Staple loading via bowl feeders have two camaras to check for staple presence and performs an accept/reject check by the equipment.This is followed by a manual 100 percent check via mantis that specifically checks for staple protrusion and other staple-related conditions, including missing staples.The same mpi also requires the technicians to turn the reload upside down and check there is proper prong position.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18966451
Report Number2955842-2024-12505
Device Sequence Number6035577
Product Code GDW
UDI-Device Identifier10886874117115
UDI-Public(01)10886874117115(10)L80230524
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345T-01
Device Catalogue Number48345T
Device Lot NumberL80230524
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/24/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown